Longterm side effects from Yutopar?
- 6 Sep 2013 by bxny86
- 18 days ago
- yutopar, pregnancy, side effect
Hello all, I have a daughter that is having some serious issues in her life. My wife took yutopar while she was in her 3rd trimester. There were some minor side effect during the pregnancy. we were told by the doctors that it wouldn't effect our child. My daughter is now 25 years old and she has the following problems:
1) cant cope with life
2) repetitive bad decision making
3) suicidal - 3 times in 3 years
5)unable to conform to society
8) cant deal with everyday life and problems
9) 3 children in 3 years by 2 different men
my wife and I are at our wits end with her. It has been one disaster after another.. we were talking about my daughter last night and we just didnt understand what is wrong with her until we recalled the yutopar drug! I decided to do a google search and to my surprise and sad disappointment we found parents whose children are having the same issues as my daughter.. We must get the word out before more children are affected and also go after the drug company who manufacture it!
I'm so sorry for the emotional pain going on in your family! It must be difficult for all of you! Yutopar/Ritodrine was an experimental drug in the US from 1980-1990 and has been discontinued in the US and the UK but I believe it is still being used in some countries. It is so hard to make decisions about using medication when one is pregnant. Thalidomide is a great example. The drug caused no problems in animals during clinical trials but we all know what horrible deformities it caused in human babies. Drug studies on animals are not conclusive for humans and no adequate studies exist with humans so it is always a chance when you take a medication. Risks vs. Benefits have to be weighed. At least babies in the US and UK are no longer getting exposed. There are many families with problems like yours. See if you can get together with a support group, perhaps talk with other parents having the same problems.
I have found so many families that are in the same situation as you and I are in... it is the saddest thing and nobody knows what to do..or how to get our kids help... I. am convinced this drug effected these kids and there are so many of them. Our daughters could be twins all the problems you mentioned is the same as my daughter and the families I have found so far are in the same boat. By no means are you alone... if you know of a site we could communicate so we can talk more about this please post it..we need to be able to talk more..
I was on this drug in 1983. I went into labor at 24 weeks. It was an awful drug. It would make me shake something awful - to the point of being unable to write. My heart would pound in my ears. I would feel dizzy and sick to my stomach and weak until it began to wear off an hour or so later. I hated taking it and would dread the next dose. This was my second pregnancy that I went into early laborious. The first resulted in a daughter born at 22 weeks weighing 2# 4oz. Her weight dropped to 1# 13oz later that day. That was in Jan 1981.
Had I been told it was experimental and not well researched, I 'm not sure I would have taken it. In honesty, given all I 'd gone through before I would have gambled. As it were, he still came exactly 4 weeks early. He had many health issues, beginning with being a "blue baby" and kidney issues within a week.
unlike my other children, he has a very short fuse and can't handle frustration at all. He was diagnosed with ADD and conduct disorder. And to this day, incapable of taking responsibility for his choices. He is impulsive with spending and has mood issues. He is the type to punch holes in walls and break things. He's a good man and very personable when things are going his way. He smokes marajuana from the time he gets up in the morning until bedtime. He's now in his 30's and has disowned us because we, each in our turn, tried to hold him accountable for his behavior. He'd rather disown us than say he was sorry.
I think we should have been better informed. Back then you could not tootle for information and knew only what your Dre chose to tell you. My symptoms were "normal and nothing to be concerned about".
I thought it unusual that a doctor didn't recognize the drug the other day. I figured the patent had run out and it was known by a generic name. So I looked it up to find it had been banned by the FDA. My finance is a pharmacists and he'd never heard of it either.
I resent having been used as an experiment - generrally when you are in a study you receive informed consent.
I am so very sorry to hear you are having this problem with your daughter. I also was put on yutopar in 85 when I went into early labor. They started the drug while I was in the hospital through an IV, almost instantly I started to shake, I told the Dr and he said it was one of the side effects of the drug. When I was sent home I was on the pill form. The shaking got worse for me and then I started getting other side effects, emotional,I couldn't stand being around others, even my husband, I snapped at everyone, dry mouth (I also had gestational diabetes) I ate ice and drank water like dry land soaks it up. At this point I had to see Dr's that were used to dealing with pregnancies like mine. As I got closer to my due date the Dr's wanted to induce me because my gestational diabetes was getting worse, I had 2 amniocentesis done, the first one showed his lungs were not developed enough, the 2nd one showed they were.
After he was born and I brought him home he started to shake like I did when I was on the yutopar. I got scared and I took him to the Dr's they said he was ok and when this happened just wrap him tight in a receiving blanket and he would stop. When he got to school he was having all kinds of trouble learning wise and socially. We took him to the Dr's and had him tested, they said the test were normal. When he got into the higher grades things got worse. He was then diagnosed with ADHD and was put on medication. He got just a slight bit better but not enough to say so. So in his senior year he quit school. He started with severe depression and had suicidal thoughts and actions. While he did got and get his GED things were getting worse. I finally got someone to listen to me and did some more testing. He was then diagnosed with severe bi-polar, severe depression, adhd, and anxiety. He was put on medications to help. He like your daughter has about the same problems, except the lies and children. I am thankful that the medication helps with all the other things and he is in mental help therapy.
Oh my God!! I am just overwhelmed today after reading all of the similar stories from families that have suffered like me and my son. I just cried when reading. This has been a 29 yr. nightmare. My son has had so many emotional problems and been disgnosed with everything from ADHD to schizophrenia and on every type of medication. Been inpatient childrens mental ward, psychiatric childrens hospital, theraputic foster care, long term placements in childrens homes and then in a specual education department placement at a boys school. Every time i would tell the psychiatrists and doctors that I thought it was because of the drug yutopar or brethine, they never listened. I begged them to do brsin scans and blood work but none was ever done. I kept telling myself that if he had all the problems they diagnosed him with, then why wasn't the medication working to treat him.
Besides the problems dealing with all if that; the biggest loss has been the bond and love and trust between me and my son. He has such resentment towards me for being locked up most of his life in institutions.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Aug 2010 • 2 answers
Posted 13 Jul 2011 • 1 answer
Posted 4 Aug 2014 • 2 answers
Posted 26 May 2015 • 1 answer
Posted 10 Nov 2015 • 0 answers